Florida, 2006

Funnel Cloud in Florida, July 10, 2006

July 10, 2006 · NWS MFL · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 10, 1:09 PM EST, 5 hours 26 minutes earlier.

Area forecast discussion, Jul 10, 1:09 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT MON JUL 10 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WHERE CONTINUING TO DEVELOP
OVER THE INTERIOR AND WEST COAST AREAS OF THE CWA EARLY THIS
AFTERNOON. THE ACTIVITY SHOULD CONTINUE TO DEVELOP AND BECOME
NUMEROUS OVER THE WEST COAST AREAS OF THE CWA...AS THE EAST COAST
SEA BREEZE MEETS UP WITH THE WEST COAST SEA BREEZE AND THIS AREA
IS ALSO IN THE DIVERGENCE OF THE UPPER LEVEL LOW IN THE SOUTHEAST
GULF OF MEXICO.

THE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD ALSO
CONTINUE TO DEVELOP AND PUSH EAST FROM THE ATLANTIC WATERS INTO
THE EASTERN AREAS OF THE CWA THIS AFTERNOON...AS THE TROPICAL
WAVE IN THE NORTHERN BAHAMA ISLAND PUSHES WEST INTO THE ATLANTIC
WATERS OF SOUTH FLORIDA.

THE WEAK TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE CWA AND
INTO THE EASTERN GULF OF MEXICO. THIS WILL ALLOW FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO CONTINUE OVER THE ATLANTIC WATERS
TONIGHT...AND PUSH WEST INTO THE EAST COAST METRO AREAS.

THE INTERIOR AND WEST COAST AREAS WILL ALSO SEE SCATTERED
ACTIVITY THIS EVENING...DUE TO THE CLOSENESS OF THE UPPER LEVEL
LOW...AND THEN ISOLATED LATE TONIGHT...DUE TO THE TROPICAL WAVE
MOVING THROUGH THE CWA.

THE POPS ON TUESDAY WILL ALSO BE INCREASES UP TO LIKELY
CONDITIONS...AS THE CWA WILL BE ON THE MOIST SIDE OF THE TROPICAL
WAVE.

THE NEXT TROPICAL WAVE IN LINE FOR SOUTH FLORIDA IS OVER THE
SOUTHERN BAHAMAS ASSOCIATED WITH THE UPPER LEVEL LOW PRESSURE. THE
UPPER LEVEL LOW SHOULD DISSIPATE IN THE NEXT DAY OR TWO...AS THE
TROPICAL WAVE MOVES WEST TO NORTHWEST AND THROUGH SOUTH FLORIDA
LATE TUESDAY NIGHT INTO WEDNESDAY. THEREFORE...WILL INCREASE THE
POPS TUESDAY NIGHT TO SCATTERED OVER THE EAST COAST AREAS AND
ISOLATED ELSEWHERE...AND LIKELY ON WEDNESDAY.

.EXTENDED FORECAST...
ONCE THESE TROPICAL WAVES MOVE THROUGH SOUTH FLORIDA...HIGH
PRESSURE OVER THE WESTERN ATLANTIC WATERS WILL TAKE CONTROL OF
SOUTH FLORIDA WEATHER LATE THIS WEEK INTO EARLY THIS WEEKEND.
THIS HIGH WILL ALLOW FOR SOME DRIER AIR TO WORK INTO SOUTH FLORIDA
FROM THE CENTRAL ATLANTIC WATERS HELPING TO REDUCE THE POPS TO
BELOW CLIMO FOR THIS TIME OF YEAR. THE HIGHEST POPS WILL BE ALONG
THE WEST COAST AREAS...AS THE WIND FLOW WILL BE FROM THE EAST.

ANOTHER TROPICAL WAVE WELL EAST OF THE WINDWARD ISLANDS IS
FORECAST TO MOVE TO THE WEST NORTHWEST THROUGH THE WEEK INTO THE
WEEKEND...AND COULD APPROACH SOUTH FLORIDA EARLY NEXT WEEK. BUT AT
THIS TIME...PLAN ON KEEPING THE EASTERLY WIND FLOW ALONG WITH THE
SUMMER TIME WEATHER PATTERN FOR SOUTH FLORIDA AND CONTINUE TO
MONITOR THE TROPICAL WAVE.

&&

.MARINE...
THE WINDS WILL REMAIN MAINLY EAST OVER THE CWA THIS WEEKEND INTO
THIS WEEKEND AT 10 TO 15 KNOTS. THIS WILL KEEP THE SEA BELOW THE
SCEC CONDITIONS. THE ONLY EXCEPTION TO THIS IS IN THE SHOWERS AND
THUNDERSTORMS.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES FOR
THE WEEK INTO THE WEEKEND. SO THERE SHOULD BE NO PROBLEMS WITH THE
FIRE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  86  77  86 / 30 60 40 60
FORT LAUDERDALE  79  86  79  86 / 30 60 40 60
MIAMI            78  87  78  87 / 30 60 40 60
NAPLES           74  88  75  88 / 40 60 40 60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

BAXTER
Hazardous weather outlook, Jul 10, 4:51 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
551 PM EDT MON JUL 10 2006

FLZ063-066>075-111400-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
536 PM EDT MON JUL 10 2006

...HIGH RISK OF LIGHTNING INTERIOR AND WEST COAST THIS EVENING...
...HEAVY RAIN AND LOCALIZED FLOODING POSSIBLE INTERIOR AND WEST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE
TO AFFECT INTERIOR SECTIONS OF SOUTH FLORIDA THIS EVENING AS THEY
MOVE SLOWLY WEST TOWARD THE WEST COAST. THE MAIN IMPACTS FOR THE
THUNDERSTORMS WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY
RAINFALL AND LOCAL WIND GUSTS UP TO 35 MPH IN THE STRONGEST
STORMS.

SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WATERS WILL MOVE WEST
AND AFFECT THE EASTERN METRO AREAS OF BROWARD AND MIAMI-DADE
COUNTIES LATER THIS EVENING. THE MAIN IMPACT FROM THESE SHOWERS
AND STORMS WILL BE LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING STRIKES.

FLOODING:DUE TO THE WEAK STEERING WINDS ALOFT, LOCALLY HEAVY
RAINS WILL BE POSSIBLE. PONDING OF WATER AND POSSIBLE FLOODING OF
LOW LYING OR POORLY DRAINED AREAS WILL OCCUR AS THE STORMS MOVE
WEST FROM THE INTERIOR OVER METRO AREAS OF COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A TROPICAL WAVE WILL BEGIN AFFECTING SOUTH FLORIDA LATE TUESDAY
NIGHT OR EARLY WEDNESDAY MORNING. THIS SYSTEM WILL BRING NUMEROUS
SHOWERS AND THUNDERSTORMS TO ALL OF SOUTH FLORIDA, ESPECIALLY
WEDNESDAY AND WEDNESDAY EVENING.

FROM THURSDAY ON, SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jul 10, 5:53 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
653 PM EDT MON JUL 10 2006

AMZ630-651-FLZ074-102325-
BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
MIAMI-DADE METROPOLITAN-
653 PM EDT MON JUL 10 2006

...STRONG THUNDERSTORMS MOVING ONSHORE METRO DADE BEACHES...

AT 650 PM EDT...STRONG THUNDERSTORMS WILL BE MOVING ONSHORE METRO
MIAMI-DADE BEACHES FROM AVENTURA SOUTH ACROSS MIAMI BEACH, VIRGINIA
KEY AND KEY BISCAYNE INTO BISCAYNE BAY. THESE THUNDERSTORMS WILL BE
STRONGEST FROM SOUTH BEACH ACROSS VIRGINIA KEY INTO KEY BISCAYNE AND
MAY PRODUCE A WATERSPOUT ALONG WITH WIND GUSTS AS HIGH AS 40 MPH.

DANGEROUS LIGHTNING STRIKES AND VERY HEAVY RAINS WILL ALSO
ACCOMPANY THESE THUNDERSTORMS AS THEY COME ONSHORE. MOTORISTS IN
DOWNTOWN MIAMI AND COCONUT GROVE AS WELL AS ALONG INTERSTATE 95 IN
METRO MIAMI CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN IN SOME
PLACES.
Special weather statement, Jul 10, 6:11 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
711 PM EDT MON JUL 10 2006

AMZ630-651-FLZ074-102340-
BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
MIAMI-DADE METROPOLITAN-
711 PM EDT MON JUL 10 2006

...STRONG THUNDERSTORMS PRODUCING STRONG WIND GUSTS...

AT 710 PM EDT...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ONSHORE
METRO MIAMI-DADE COUNTY...PRODUCING WIND GUSTS AS HIGH AS 40 MPH IN
SOME PLACES. NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THE
STRONGEST WINDS SHOULD BE FROM KEY BISCAYNE ACROSS BISCAYNE BAY TO
COCONUT GROVE AND CORAL GABLES AND SOUTH MIAMI...THEN MOVING INTO
KENDALL.

DANGEROUS LIGHTNING STRIKES AND VERY HEAVY RAINS WILL ALSO
ACCOMPANY THESE THUNDERSTORMS AS THEY COME ONSHORE. MOTORISTS IN
DOWNTOWN MIAMI AND COCONUT GROVE AS WELL AS ALONG INTERSTATE 95 IN
METRO MIAMI AND THE DOLPHIN EXPRESSWAY CAN EXPECT REDUCED
VISIBILITIES IN HEAVY RAIN IN SOME PLACES.

The radar

The Miami radar (KAMX), 111 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Collier

When
July 10, 6:35 PM EST
Where
Collier County, Naples
Reported by
TRAINED SPOTTER
Coordinates
26.099, -81.381 (the zone’s center; the record gives no point)

Trained spotter reported a funnel cloud in East Naples. Spotter also estimated wind gusts of 35 to 40 mph.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521518.